About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (13)

Sat, Feb 29 2:17pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Hello again. I wanted to provide a quick update. A psychiatrist switched me from Effexor to Cymbalta as a way to taper. See previous posts for the full story (17+ years on Effexor and terrible side effects trying to taper off.) It has worked miraculously!! I am down to 40 mgs of Cymbalta and will go to 20 mgs March 4. I have had virtually NO SIDE EFFECTS! I do have occasional whoosing sensations in my head and mild dizziness, but even those fade quickly. I highly recommend this option if you can swing it!!

Mon, Feb 3 11:09am · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Hello All! I reached out to this group a couple of months ago and got great help and suggestions about getting off Effexor. I want to share an update. I was on Effexor for almost 17 years, low dose at first, then up to 150mg for the last 5-6 years. I tried weaning off several times and the withdrawl symptoms were unmanageable so I gave up. I did get myself down to 75mg. Last week I went to a psychiatrist who, unlike a lot of doctors, was VERY familiar with troubles getting off Effexor. After extensive conversation, he put me on Cymbalta. I did a straight switch to 60mgs of Cymbalta, which he says is much easier to taper from, and completely stopped the Effexor. I am only on day 5 but so far so good! I've had a few symptoms, headache, dizzy, ears ringing, but nothing like what they were before. The Cymbalta balances out the seretonin that my brain craves. Anyway, I'm hopeful for the first time in years. We have a tapering program for Cymbalta, 60mg to 40mg to 20mg then none, and I should be off everything by mid March.

I'll let you all know how it goes!

Nov 18, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Thanks for sharing this doorman. I plan to start tapering in another 2 weeks or so. Does anyone else have a successful experience tapering by removing capsules? If you went down 10%, which seems logical, how long did you stay at each new level? A week, 3 weeks, a month?
And I agree, what a horrible drug!

Nov 18, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Thanks doorman! I understand. I think you're saying that one capsule may have 71 beads in it while another one has 75. I have to account for that as I take out beads. Got it!!

Nov 16, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Sorry I don't understand…count what you have, not what's left. What does that mean?

Nov 16, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I agree with Sandi here. I tried taking 37.5 every other day and I felt awful. Dizzy, emotional, off balance physically, with a ton of brain fog. I learned a ton from being on this blog and I've since gone back up to 75mgs to stabalize here. Once I've done that for 3-4 weeks I'm going to pull those stupid little pills apart and take out 5-7 beads and stay at that dose for a few weeks. Then do it all again until I'm down to a few beads, then none. Doing the dramatic drops that the doctor recommended felt absolutely horrible. Please trust the folks on this blog who've done this. Slow is definitely your friend when it comes to Effexor!!

Nov 6, 2019 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Thanks for the good advice. I plan to stay on 37.5 for a few weeks before trying to taper more. And I will definitely taper slowly. 5 beads at a time sounds great! I got advise from my doctor about going every other day once I reached 37.5 so I was trying that. Turned out to be a very bad idea! After reading this blog and others I've realized that most regular PCP's don't understand how to do this properly. I will go super slow and take all the time I need. Thank you!!